MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the valve was leaking at the level of the "screw." procedure type was a visceral embolization.There is no direct claim that the reported device caused or contributed to a patient injury or the need for medical intervention.The estimated blood loss was less than 250cc's.Additional information was received on 05 jun 2024: the destination was utilized to finalize the procedure.Leakage was observed midway through the procedure.The patient remains stable.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results and report that this reported event has been reassessed and deemed not reportable based on the investigation of the sample.The inspection of the returned sample found the device to be of normal product; therefore, it is not reportable.One 6fr destination sheath hub and side tube assembly were returned for assessment.The returned components were subject to visual analysis.No abnormalities were seen.The hub was attached to a conforming sheath and leak tested with a dilator and with nothing inserted.The hub and valve passed leak testing in both instances.The complaint cannot be confirmed for valve or hub leakage because the sample passed leak testing.The exact root cause of the leakage experienced by the user could not be determined.The likely root cause of the leak during the procedure is that the valve was not properly screwed onto the sheath.No failure mode was detected on the returned device.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19641172
Report Number1118880-2024-00090
Device Sequence Number8610432
Product Code DYB
UDI-Device Identifier00389701006185
UDI-Public00389701006185
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberN/A
Device Catalogue NumberRSR03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown